Alert archive / Arkansas / Tornado Warnings in 2026

Tornado Warning 7, NWS Memphis, TN

March 15, 2026Lee County, Phillips County, Arkansas

NWS Memphis, TN issued this tornado warning at Mar 15, 2026, 6:56 PM CDT for Lee County, Phillips County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2026, 6:56 PM CDT (23:56 UTC)
Expired
Mar 15, 2026, 7:29 PM CDT
In force
33 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Lee County, AR, Phillips County, AR

The radar

The Memphis radar (KNQA), 109 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 3:57 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.9 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2026-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2026-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

656 
WFUS54 KMEG 152356
TORMEG
ARC077-107-160045-
/O.NEW.KMEG.TO.W.0007.260315T2356Z-260316T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
656 PM CDT Sun Mar 15 2026

The National Weather Service in Memphis has issued a

* Tornado Warning for...
  Southeastern Lee County in eastern Arkansas...
  Northern Phillips County in eastern Arkansas...

* Until 745 PM CDT.

* At 656 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Palmer, or 7 miles west of Marvell, moving east at
  40 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Marvell, Helena-West Helena, St Francis National Park, Lexa, Rondo,
  Watkins Corner, Lagrange, Jeffersonville, Haleside, Quarles,
  Wycamp, Latour, Turkey Scratch, Vineyard, Helena Crossing, Cypress
  Corner, Poplar Grove, Huma, Big Creek Corner, and Barton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3464 9105 3477 9055 3474 9054 3473 9057
      3470 9053 3463 9051 3463 9053 3464 9055
      3468 9054 3470 9055 3470 9056 3467 9059
      3461 9059 3454 9054 3452 9058 3449 9059
      3444 9100 3447 9101 3447 9106
TIME...MOT...LOC 2356Z 256DEG 33KT 3455 9104 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

JAB
3 follow-up statements
902 
WWUS54 KMEG 160004 RRA
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
704 PM CDT Sun Mar 15 2026

ARC077-107-160045-
/O.CON.KMEG.TO.W.0007.000000T0000Z-260316T0045Z/
Lee AR-Phillips AR-
704 PM CDT Sun Mar 15 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHEASTERN LEE AND NORTHERN PHILLIPS COUNTIES...

At 704 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Marvell, moving east at 45 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Marvell, St Francis National Park, Helena-West Helena, Lexa, Rondo,
Lagrange, Jeffersonville, Poplar Grove, Huma, Haleside, Big Creek
Corner, Quarles, Barton, Wycamp, Latour, Kindall, Phillips Bayou,
Turkey Scratch, Vineyard, and Spring Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3464 9104 3477 9055 3474 9054 3473 9057
      3470 9053 3463 9051 3463 9053 3464 9055
      3468 9054 3470 9055 3470 9056 3467 9059
      3461 9059 3454 9054 3450 9100
TIME...MOT...LOC 0004Z 252DEG 39KT 3458 9093 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

JAB
298 
WWUS54 KMEG 160013
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
713 PM CDT Sun Mar 15 2026

ARC077-107-160045-
/O.CON.KMEG.TO.W.0007.000000T0000Z-260316T0045Z/
Lee AR-Phillips AR-
713 PM CDT Sun Mar 15 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHEASTERN LEE AND NORTHEASTERN PHILLIPS COUNTIES...

At 712 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Rondo, or near Marvell, moving east at 45 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Marvell, St Francis National Park, Helena-West Helena, Lexa, Rondo,
Lagrange, Jeffersonville, Poplar Grove, Huma, Haleside, Big Creek
Corner, Quarles, Barton, Wycamp, Latour, Kindall, Phillips Bayou,
Turkey Scratch, Vineyard, and Spring Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3466 9096 3477 9055 3474 9054 3473 9057
      3470 9053 3463 9051 3463 9053 3464 9055
      3468 9054 3470 9055 3470 9056 3467 9059
      3461 9059 3454 9054 3451 9091
TIME...MOT...LOC 0012Z 250DEG 40KT 3461 9083 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

JAB
509 
WWUS54 KMEG 160029
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
729 PM CDT Sun Mar 15 2026

ARC077-107-160038-
/O.CAN.KMEG.TO.W.0007.000000T0000Z-260316T0045Z/
Lee AR-Phillips AR-
729 PM CDT Sun Mar 15 2026

...THE TORNADO WARNING FOR SOUTHEASTERN LEE AND NORTHEASTERN PHILLIPS
COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CDT for eastern
Arkansas...and northwestern Mississippi.

Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Lee County and Phillips County in Arkansas.

&&

LAT...LON 3466 9096 3477 9055 3474 9054 3473 9057
      3470 9053 3463 9051 3463 9053 3464 9055
      3468 9054 3470 9055 3470 9056 3467 9059
      3461 9059 3454 9054 3451 9091
TIME...MOT...LOC 0027Z 256DEG 33KT 3465 9065 

$$

JAB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 15, 6:05 PM CDT, 51 minutes earlier. Its key messages:

  • Issued at 600 PM CDT Sun Mar 15 2026
  • A Wind Advisory is in effect through Monday morning for wind gusts of 35 to 45 mph.
  • A line of strong to severe thunderstorms will move through the entire Mid-South late this afternoon through this evening. The main threat will be damaging winds and brief tornadoes, with a secondary threat of large hail.
  • Freeze Warnings and Watches are in effect for the Mid-South Monday and Tuesday mornings.
Area forecast discussion, Mar 15, 6:05 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
605 PM CDT Sun Mar 15 2026

...New MESOSCALE UPDATE, AVIATION...

.KEY MESSAGES...
Issued at 600 PM CDT Sun Mar 15 2026

- A Wind Advisory is in effect through Monday morning for wind
  gusts of 35 to 45 mph.

- A line of strong to severe thunderstorms will move through the
  entire Mid-South late this afternoon through this evening. The
  main threat will be damaging winds and brief tornadoes, with a
  secondary threat of large hail.

- Freeze Warnings and Watches are in effect for the Mid-South
  Monday and Tuesday mornings.

&&

.MESOSCALE UPDATE FOR SEVERE WEATHER...
Issued at 317 PM CDT Sun Mar 15 2026

A line of storms is quickly developing along the cold front
across western AR. Strong southerly winds with frequent gusts
over 40 mph are advecting higher dewpoints northward into the
area. Dewpoints will continue to climb into the lower 60s across
the Delta ahead of the front, perhaps reaching 63-64F. As the
airmass destabilizes MLCAPE values are starting to climb and now
sit in the 500-1000 J/kg range across eastern AR. A 90 knot mid-
level is punching into the Red River Valley as the upper trough
continues to intensify. Lift across the front will continue to
strengthen over the next several hours, which will lead to more
vigorous convection along the cold front as it heads east. The
latest WoFS is showing MLCAPEs of 1000-1500 J/kg by 22z across
eastern AR with hints of discrete cells ahead of the main line in
the 21z to 00z time frame, merging with the main line around 00z
as it crosses the MS River. 0-1km helicity values look very
impressive at 250+ m2/s2 with sig tor (0-1km) parameter values
over 2, which could lead to a strong tornado if these discrete
cells develop ahead of the line.

&&

.DISCUSSION...
(This evening through next Saturday)
Issued at 1250 PM CDT Sun Mar 15 2026

A 992 mb low pressure system was located over northern Missouri
at noon with a cold front extending into the Red River Valley.
The low-level jet ranges from 40 to 55 kts across the area, and
the surface pressure gradient has tightened from 6 mb across the
forecast area at 2 am last night to about 10 mb late this
morning. As a result, surface winds have picked up considerably
with gusts over 40 mph becoming common over NE AR, the MO
Bootheel, and NW TN. A Wind Advisory is in effect for the entire
area through 7 am Monday.

A powerful 100 kt mid-level jet is exiting the Rockies this
morning and moving into the Southern Plains. This will result in
the rapid deepening of the upper trough across the center of the
country. The upper trough will take on a negative tilt as it
approaches the Mid-South this evening, which will result in very
strong lift across the region as the flow aloft becomes
increasingly diffluent. As the lift strengthens over the frontal
zone, storms will develop across western Arkansas early this
afternoon and then race eastward. Meanwhile, the strong southerly
winds will be advecting in increasingly unstable air. Temps will
warm into the 70s ahead of the front, and the latest CAMs bring
lower 60s dewpoints into the entire Delta region by late this
afternoon.  MLCAPE values should reach at least 750 to 1250 J/kg
across the Delta region as well, with some 12z CAMs even more
aggressive. Expect the QLCS to intensify as it approaches this
instability axis and the upper lift strengthens with the
deepening upper trough. There is some concern that a few discrete
cells could form ahead of the line at the beginning of the event,
mainly across the Delta and along the MS River. A few CAMs are
hinting at this since the cap appears to be weaker than models
have depicted over the last few days. Also, if the instability
overperforms and is more like the 12z HRRR with its MLCAPE of
1000 to 1500 J/kg then discrete cells become more of a
possibility. However, the environment is most favorable right
ahead of the front, and anything that does develop will likely
quickly merge with the line. If these cells do develop, they
represent an all-hazards threat with the possibility of a strong
tornado.

The line of storms will race across the Mid-South, likely taking
about 6 hours once it enters NE AR until it leaves NE MS. The
storms should enter NE AR around 4-5 pm and exit NE MS around 10-
11 pm. The main threat from this line is damaging winds. Strong
wind shear combined with decent instability will result in a
vigorous line of storms that will access the very strong winds
aloft. Steep mid-level lapse rates over 7 C/km and dry air aloft
will help provide fuel for strong downdrafts. Bowing segments
will likely have corridors of significant winds (75 mph+) in this
situation. Embedded spin-up tornadoes are also a concern with
this QLCS. Hodographs are favorable for these types of tornadoes
with good low-level veering and 0-1km helicity values around
250 m2/s2. Look for these with bowing segments or breaks in the
line. The parameter space does support the possibility of a
strong (EF2+) QLCS tornado. Mesovortices that produce these spin-
ups can also produce corridors of significant wind damage.
Finally, there is also a threat of large hail up to the size of
ping pong balls, mainly along and west of the Mississippi River,
where the instability is maximized late this afternoon and early
in the evening.

After the front moves through, gusty west and northwest winds
will continue to gust at 30 to 40 mph overnight. A few snowflakes
may fly as the precipitation ends, but nothing significant is
expected.  Much colder air will rush in with temperatures at or
below freezing across most of the forecast area by Monday
morning. A Freeze Warning is in effect across most of the area.
Monday will be very cold and about 20-25 degrees below normal.
Arctic high pressure will settle over the region Monday
night/Tuesday morning with a hard freeze over the entire Mid-
South. A Freeze Watch continues for Monday night/Tuesday morning.
Lows will be deep into the 20s with perhaps some teens in the
colder spots.

A warming trend will get started Tuesday, though another Freeze
Warning will likely be needed across eastern sections on
Wednesday morning. Temperatures will warm into the 70s by the end
of the week and into the lower 80s next weekend.

&&

.AVIATION...
(00Z TAFS)
Issued at 600 PM CDT Sun Mar 15 2026

Line of TSRAs moving into the area at this time. Line will
continue to move through the TAF sites through 04Z. An AWW may
become necessary at KMEM with the winds expected with the TSRAs.
Meanwhile, CIGS/VSBYS will deteriorate with the line. MVFR CIGS
will then likely linger through the overnight into the morning at
KJBR and KMEM and through midday at KMKL and KTUP. North winds of
15-18 KTS sustained with gusts up to 25-28 KTS will occur behind
the front through the end of the TAF period. Winds will then begin
to decrease around 00Z.

&&

.FIRE WEATHER...
Issued at 1250 PM CDT Sun Mar 15 2026

Fire weather concerns will remain low for the next couple of
days. A widespread  wetting rain is expected late this afternoon
through this evening as a line of thunderstorms moves across the
Mid-South, followed by much colder temperatures for early next
week. Above normal temperatures will return by late week,
however, relative humidity will remain in the 40 percent range.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 7 AM CDT Monday for ARZ009-018-026>028-035-
     036-048-049-058.

     Freeze Warning from 4 AM to noon CDT Monday for ARZ009-018-
     026>028-035-036-048-049-058.

     Freeze Watch from Monday evening through Tuesday morning for
     ARZ009-018-026>028-035-036-048-049-058.

MO...Wind Advisory until 7 AM CDT Monday for MOZ113-115.

     Freeze Warning from 4 AM to noon CDT Monday for MOZ113-115.

     Freeze Watch from Monday evening through Tuesday morning for
     MOZ113-115.

MS...Wind Advisory until 7 AM CDT Monday for MSZ001>017-020>024.

     Freeze Warning from 4 AM to noon CDT Monday for MSZ001>015-
     020>022.

     Freeze Watch from Monday evening through Tuesday morning for
     MSZ001>017-020>024.

TN...Wind Advisory until 7 AM CDT Monday for TNZ001>004-019>022-
     048>055-088>092.

     Freeze Warning from 4 AM to noon CDT Monday for TNZ001>004-
     019>022-048>055-088>092.

     Freeze Watch from Monday evening through Tuesday morning for
     TNZ001>004-019>022-048>055-088>092.

&&

PUBLIC FORECAST...SJM
AVIATION...KRM

In the hours before

Local storm report, Mar 15, 3:57 PM CDT, 2 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
357 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     Non-Tstm Wnd Gst 2 NNE Oxford            34.39N 89.51W
03/15/2026  E50 MPH          Lafayette          MS   Public

            Reported large tree down do to gradient
            winds along Huggings Rd and North Lamar
            Blvd. Wind gust speed estimated.

&&

AEH
Local storm report, Mar 15, 4:02 PM CDT, 2 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
402 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     Non-Tstm Wnd Gst Covington               35.57N 89.64W
03/15/2026  E50 MPH          Tipton             TN   Public

            Reported large tree down do to gradient
            winds along in Covington, TN. Wind gust
            speed and time estimated.

&&

AEH
Local storm report, Mar 15, 6:31 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
631 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     Tstm Wnd Gst     2 ENE Jonesboro         35.83N 90.65W
03/15/2026  M75 MPH          Craighead          AR   ASOS

&&

CJC

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 2:51 AM CDTFreeze WarningMEGClay, Craighead, Crittenden, Cross, Greene, Lee and 4 more33 hr
Mar 15, 5:33 PM CDTSevere Thunderstorm WarningMEGClay, Greene42 min
Mar 15, 5:47 PM CDTTornado Warning Tornado observedMEGClay, Craighead, Greene43 min
Mar 15, 6:05 PM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Mississippi, Poinsett40 min
Mar 15, 6:21 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Mississippi, Poinsett, St. Francis54 min
Mar 15, 6:23 PM CDTTornado WarningMEGCraighead, Greene, Mississippi52 min
Mar 15, 6:29 PM CDTTornado WarningMEGClay31 min
Mar 15, 6:32 PM CDTSevere Thunderstorm WarningMEGLee, Phillips58 min
Mar 15, 6:41 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGClay, Craighead, Greene, Mississippi, Poinsett49 min
Mar 15, 6:47 PM CDTSevere Thunderstorm WarningMEGCrittenden43 min
Mar 15, 6:47 PM CDTSevere Thunderstorm WarningMEGPhillips43 min
Mar 15, 6:53 PM CDTTornado WarningMEGMississippi22 min

Nearby

Tornado Warnings in Arkansas, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.